Alert archive / New Mexico / Flash Flood Warnings in 2012

Flash Flood Warning 12, NWS Albuquerque, NM

July 21, 2012Rio Arriba County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Jul 21, 2012, 5:59 PM MDT for Rio Arriba County, New Mexico. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2012, 5:59 PM MDT (23:59 UTC)
Expired
Jul 21, 2012, 8:45 PM MDT
In force
3 hr
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

County Rio Arriba County, NM

The radar

The Albuquerque radar (KABX), 121 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 7:00 PM MDTFLASH FLOOD1 Sw Abiquiu, NMCOUNTY ROAD 162 OFF HIGHWAY 84 CLOSER TO ABIQUIU PARTIALLY WASHED AWAY. THE CULVERT WAS TOO LITTLE FOR THE AMOUNT OF RAIN SO IT OVERFLOWED THE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 61 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 12.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2012-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 29 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2012-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
29 J/kg
Mixed-layer CIN
-190 J/kg
Mixed-layer LCL
1969 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

005 
WGUS55 KABQ 212359
FFWABQ
NMC039-220245-
/O.NEW.KABQ.FF.W.0012.120721T2359Z-120722T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
559 PM MDT SAT JUL 21 2012

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL RIO ARRIBA COUNTY IN NORTH CENTRAL NEW MEXICO

* UNTIL 845 PM MDT

* AT 548 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A CLUSTER OF THUNDERSTORMS NEAR CANONES...
  ABIQUIU AND THE SOUTH SHORE OF ABIQUIU RESERVOIR. THE STORMS 
  PRODUCING VERY HEAVY RAIN WERE NEARLY STATIONARY.

  CANONES CREEK AND POLVADERA CREEK WILL BE IMPACTED BY FLASH 
  FLOODING FROM ABOUT 5 MILES SOUTH OF CANONES TO ABIQUIU 
  RESERVOIR. ARROYO DE FRIJOLES WILL ALSO BE IMPACTED. ROADWAYS
  IMPACTED WILL INCLUDE COUNTY ROADS THROUGHOUT CANONES...
  COUNTY ROAD 162 ALONG THE RIO CHAMA FROM ABIQUIU RESERVOIR
  TO THE TOWN OF ABIQUIU...AND COUNTY ROAD 96 ALONG THE SOUTH
  AND SOUTHWEST SHORES OF ABIQUIU RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOTH LOCALIZED AND DISTANT HEAVY RAINFALL WILL CREATE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS AND OVER LOW WATER CROSSINGS.

ARROYOS...STREAMS AND NORMALLY DRY WASHES CAN BECOME RAGING CURRENTS
IN A MATTER OF MINUTES.

&&

LAT...LON 3624 10656 3627 10653 3628 10649 3625 10643
      3622 10637 3623 10625 3613 10615 3609 10621
      3606 10635 3606 10645 3609 10656

$$
3 follow-up statements
935 
WGUS75 KABQ 220036
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
636 PM MDT SAT JUL 21 2012

NMC039-220245-
/O.CON.KABQ.FF.W.0012.000000T0000Z-120722T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RIO ARRIBA-
636 PM MDT SAT JUL 21 2012

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM MDT FOR SOUTH
CENTRAL RIO ARRIBA COUNTY...

AT 630 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING LIGHT TO MODERATE RAIN NEAR CANONES
AND BARRANCA...OR ABOUT 20 MILES NORTH OF LOS ALAMOS. ADDITIONAL
SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE AREA THROUGH 730 PM.

LOCATIONS IMPACTED INCLUDE...
  CANONES...
  BARRANCA...
  THE SOUTH SHORE OF ABIQUIU RESERVOIR...
  THE TOWN OF ABIQUIU...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOTH LOCALIZED AND DISTANT HEAVY RAINFALL WILL CREATE DANGEROUS FLOWS
IN ARROYOS AND OVER LOW WATER CROSSINGS.

DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY
FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.

&&

LAT...LON 3624 10656 3627 10653 3628 10649 3625 10643
      3622 10637 3623 10625 3613 10615 3609 10621
      3607 10629 3606 10635 3606 10645 3609 10656

$$
509 
WGUS75 KABQ 220202
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
802 PM MDT SAT JUL 21 2012

NMC039-220245-
/O.CON.KABQ.FF.W.0012.000000T0000Z-120722T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RIO ARRIBA-
802 PM MDT SAT JUL 21 2012

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM MDT FOR SOUTH
CENTRAL RIO ARRIBA COUNTY...

AT 754 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE ISOLATED SHOWERS AND THUNDERSTORMS PRODUCING LIGHT TO 
MODERATE RAIN FROM YOUNGSVILLE TO ABIQUIU. RADAR ESTIMATED NEARLY
2 INCHES OF RAIN FELL EARLIER IN THE EVENING FROM THUNDERSTORMS IN 
THIS AREA...MAKING FLASH FLOODING LIKELY NEAR CANONES...BARRANCA 
AND THE SOUTH SHORE OF ABIQUIU RESERVOIR. DANGEROUS WATER LEVELS IN 
SMALL STREAMS...ARROYOS AND LOW WATER CROSSINGS WILL GRADUALLY
RECEDE THROUGH MID EVENING. SOME ROADWAYS MAY HAVE BEEN WASHED OUT.

LOCATIONS IMPACTED INCLUDE...
  CANONES AND BARRANCA...
  ABIQUIU AND THE SOUTH SHORE OF ABIQUIU RESERVOIR...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOTH LOCALIZED AND DISTANT HEAVY RAINFALL WILL CREATE DANGEROUS FLOWS
IN ARROYOS AND OVER LOW WATER CROSSINGS.

DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY
FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.

&&

LAT...LON 3624 10656 3627 10653 3628 10649 3625 10643
      3622 10637 3623 10625 3613 10615 3609 10621
      3607 10629 3606 10635 3606 10645 3609 10656

$$
600 
WGUS75 KABQ 220244
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
844 PM MDT SAT JUL 21 2012

NMC039-220252-
/O.EXP.KABQ.FF.W.0012.000000T0000Z-120722T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RIO ARRIBA-
844 PM MDT SAT JUL 21 2012

...FLASH FLOOD WARNING WILL EXPIRE AT 845 PM MDT FOR SOUTH CENTRAL
RIO ARRIBA COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL HAS
ENDED ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS
DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR
FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN
ALLOWED TO EXPIRE.

LAT...LON 3624 10656 3627 10653 3628 10649 3625 10643
      3622 10637 3623 10625 3613 10615 3609 10621
      3607 10629 3606 10635 3606 10645 3609 10656

$$

SHOEMAKE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 5:35 PM MDT, 24 minutes earlier.

Area forecast discussion, Jul 21, 5:35 PM MDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
535 PM MDT SAT JUL 21 2012

.AVIATION...
00Z TAF CYCLE
CONVECTION STILL ONGOING. TERMINAL SITES MOST LIKELY TO BE
IMPACTED BY TS WOULD BE FMN AND PERHAPS A LESSER EXTENT ROW.
DECIDED TO CARRY VCSH MOST TERMINAL SITES FOR THE NEXT FEW HOURS
AS THE SUN IS STILL OUT. ALSO CARRYING TEMPO SHOWERS WITH OUTFLOW
WIND IMPACTS AT SOME OF THE SITES THAT I FEEL HAVE A BETTER SHOT
OF GETTING HIT. BY MID TO LATE EVENING...MOST OF THE ACTION SHOULD
HAVE WANED SOME. WILL HAVE TO WATCH THE SOUTHEAST PLAINS DEVELOPMENT
AS LOW LVL MOISTURE IS JUICY THERE. OUTFLOW BOUNDARIES BUMPING
AROUND COULD KEEP CONVECTION GOING THERE LONGER THAN MODELS
ANTICIPATE. LOOKING FOR ANOTHER ROUND FORMING OVER THE HIGHER
TERRAIN SUNDAY AFTERNOON AND GENERALLY MOVING TOWARDS THE
NORTH/NORTHEAST BASED ON THE POSITION OF THE UPPER HIGH AND
ANTICIPATED STEERING FLOWS. THUS HAVE STUCK IN SOME VCSH AT SOME
OF THE SPOTS THAT ARE MOST LIKELY TO BE IMPACTED BASED ON
ANTICIPATED DVLP OVER THE MTNS. AS WE GET CLOSER...TEMPOS CAN BE
USED ETC.

50

&&

.PREV DISCUSSION...303 PM MDT SAT JUL 21 2012...
SUBTLE CHANGES CONTINUES TO BE THE NAME OF THE GAME FOR THE NEXT
SEVEN DAYS. CURRENTLY...MUCH MORE ACTIVITY ONGOING THAN AT THIS TIME
YESTERDAY.  CU POPPED EARLIER...OWING TO INCREASED INSTABILITY AND
PERHAPS A WEAK RIPPLE MOVING IN FROM THE EAST AROUND THE UPPER
HIGH.  NOT TOO MUCH HAS BEEN SIGNIFICANT THUS FAR AS STEERING FLOW
HAS KEPT STORMS MOVING AT A DECENT CLIP.

MEANWHILE...THERE ARE A FEW FEATURES TO TAKE NOTE OF.  WATER VAPOR
IMAGERY IS SHOWING A DISTURBANCE RACING NORTHWARD OUT OF MEXICO AND
IS CURRENTLY NEAR THE BOOTHEEL.  THIS FEATURE SHOULD CONTINUE NORTH
OR NORTHWEST TONIGHT AND MAY RESULT IN INCREASED ACTIVITY ACROSS THE
WESTERN PORTION OF THE STATE TOMORROW.  THE OTHER FEATURE TO NOTE IS
WHAT WILL BE OUR NEXT EASTERLY WAVE TAKING SHAPE IN THE GULF OF
MEXICO.

SO...AS PREVIOUSLY STATED...THE WEST MAY BE SLIGHTLY MORE ACTIVE
TOMORROW...BUT OTHERWISE...SHOULD BE SIMILAR TO TODAY...THOUGH
PROBABLY WILL NOT BE AS ACTIVE QUITE AS EARLY. CURRENTLY NOT
ANTICIPATING INSTABILITY TO BE QUITE AS STRONG AS THIS MORNINGS
SOUNDING REVEALED.

AS WE GET INTO EARLY NEXT WEEK IT APPEARS THAT THE HIGH WILL SPLIT
WITH THE MAIN CENTER MOVING TOWARD THE GULF STATES. THIS COULD BE
DUE TO THE EASTERLY WAVE AND/OR A WEAK DISTURBANCE IN THE WESTERLIES
OVER COLORADO. NONETHELESS...IT WILL LEAVE A WEAKNESS OVER NEW
MEXICO. HEIGHT DIFFERENCES ARE VERY SUBTLE...SO THERE IS A LOT OF
ROOM FOR THIS FORECAST TO CHANGE. HOWEVER...AT THIS TIME...WITH
THE WEAKNESS OVERHEAD...AN UPTICK IN CONVECTIVE COVERAGE SEEMS
LIKELY...ESPECIALLY ACROSS THE WESTERN TWO THIRDS OF THE AREA...AS
MONSOONAL MOISTURE IS ABLE TO MOVE NORTHWARD. AT THIS TIME...TUESDAY
LOOKS TO BE THE MOST ACTIVE DAY IN TERMS OF WIDESPREAD CONVECTION.
LATER IN THE WEEK...THE WEAKNESS/LOW MAY MIGRATE OVER SOUTHERN
PORTIONS OF THE STATE AS THE WESTERN SPLIT OF THE UPPER HIGH
STRENGTHENS/REBUILDS OVER UTAH AND COLORADO.  THIS WOULD PUT THE
BEST CHANCES OF ADDITIONAL PRECIP SOUTH OF I-40...BUT AGAIN...LOTS
OF POTENTIAL FOR THIS TO CHANGE.  STAY TUNED.

34

.FIRE WEATHER...
UPPER LEVEL HIGH PRESSURE REMAINS CENTERED IN EASTERN COLORADO TO
SOUTHWEST NEBRASKA WITH SOUNDINGS AT KABQ AND KAMA STILL DEPICTING A
DEEP EASTERLY FLOW.  THIS PATTERN WAS PREVIOUSLY USHERING IN DRY AIR
TO EASTERN AND CENTRAL ZONES...BUT WATER VAPOR IMAGERY NOW INDICATE
THAT SOME MID LEVEL MOISTURE HAS WORKED ITS WAY ACROSS TX INTO NM.
MORNING SOUNDINGS ALSO MORE UNSTABLE THAN RECENT DAYS. SHOWERS AND
STORMS FIRING MUCH QUICKER AND MORE WIDESPREAD TODAY COMPARED TO
THE PAST TWO DAYS. WESTERN AND NORTHERN HIGHER TERRAIN REMAINS THE
FAVORED AREA FOR WETTING RAIN INTO TONIGHT...BUT ISOLATED STORMS WILL
DEVELOP ELSEWHERE EXCEPT THE FAR NORTHEAST. FAIR TO GOOD RH RECOVERY
TONIGHT.

MODEST MOISTURE INCREASES CONTINUE SUNDAY AND MONDAY AS THE UPPER
HIGH BROADENS AND NUDGES TO THE EAST. GFS...CANADIAN AND ECMWF STILL
LIMIT MOST OF THE WETTING RAIN TO THE WEST AND NORTH WHILE THE NAM
PRODUCES MORE QPF OVER CENTRAL AND EAST CENTRAL AREAS SUNDAY AND
MONDAY. GIVEN TODAYS ACTIVITY OVER CENTRAL AREAS AND DEVELOPMENT NOW
IN ROOSEVELT COUNTY WE HAVE HEDGED MORE TOWARD THE NAM. OVERNIGHT RH
RECOVERIES WILL IMPROVE A LITTLE DURING THIS PERIOD.

EXTENDED MODELS DEPICT A CHANGE IN THE LARGE SCALE PATTERN STARTING
TUESDAY...WITH EXPECTED MINOR DISAGREEMENT IN SOLUTIONS. THE UPPER
HIGH SHIFTS TO THE EAST BECOMING CENTERED SOMEWHERE NEAR THE GULF
STATES AND A BETTER DEFINED MONSOON PLUME SETS UP FROM CENTRAL
MEXICO TO WESTERN OR CENTRAL NEW MEXICO. CURRENT GRIDS HAVE AN
INCREASE IN POPS CENTRAL AND EAST TUESDAY THROUGH THE END OF THE
WEEK...INDICATIVE OF A TRANSITION TO MORE OF A TRADITIONAL MONSOON
BURST PATTERN FOR NEW MEXICO.

CHJ

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jul 21, 6:00 AM MDT, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT SAT JUL 21 2012

NMZ501>540-221200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
600 AM MDT SAT JUL 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SPOTTY SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN...MOST
OCCURRING IN THE AFTERNOON AND EVENING...WILL BE MOST LIKELY ACROSS
WESTERN NEW MEXICO FROM THE GILA REGION NORTH INTO WESTERN CIBOLA
COUNTY THOUGH A FEW WILL BE FAIRLY LIKELY ALSO OVER THE NORTHERN
MOUNTAINS. THE GREATEST POTENTIAL FOR SOME LOCALIZED HIGH FLOWS
IN...OR EVEN FLASH FLOODING OF...SMALL STREAMS...ARROYOS AND WASHES
STILL SHOULD BE IN THE VICINITY OF THE WHITEWATER BALDY SCAR.
HOWEVER THE RISK AGAIN APPEARS TO BE VERY LOCALIZED. AS USUAL STRONG
GUSTY WINDS...LIGHTNING STRIKES...VERY HEAVY RAIN AND SMALL HAIL
WILL BE POSSIBLE WITH THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS RATHER LOW.
HOWEVER...SPOTTY SHOWERS AND THUNDERSTORMS WITH LOCALIZED HEAVY RAIN
WILL REMAIN PRIMARILY IN THE VICINITY OF THE NORTHERN...WEST CENTRAL
AND SOUTHWEST MOUNTAINS THROUGH MONDAY...THOUGH MONDAY MAY BRING AT
LEAST A SMALL INCREASE IN COVERAGE ACROSS CENTRAL NEW MEXICO.
THROUGH THIS PERIOD EXPECT AN ONGOING POTENTIAL FOR HIGH FLOWS OR
LOCALIZED FLASH FLOODING IN AND BELOW RECENT FOREST BURN SCARS...BUT
MAINLY THE WHITEWATER BALDY SCAR.

BY TUESDAY OR WEDNESDAY AND ONWARD NEXT WEEK...THERE MAY BE A MORE
SIGNIFICANT INCREASE IN SHOWERS AND STORMS ACROSS PORTIONS OF
CENTRAL NEW MEXICO. ACTIVITY WILL ALSO CONTINUE ACROSS THE WEST
WITH THE ATTENDANT INCREASED RISK OF HIGH FLOWS OR LOCALIZED FLASH
FLOODING OF SMALL STREAMS AND ARROYOS IN THE VICINITY OF RECENT BURN
SCARS FROM THE CENTRAL MOUNTAIN CHAIN WESTWARD.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

TO REPORT FLASH FLOODING...CONTACT LOCAL LAW ENFORCEMENT OR THE
NATIONAL WEATHER SERVICE. SELECT THE STORM REPORT LINK ON THE
NATIONAL WEATHER SERVICE WEBSITE...WWW.WEATHER.GOV/ABQ...OR CALL
US AT 888.386.7637.

43

In the hours before

Special weather statement, Jul 21, 3:21 PM MDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
321 PM MDT SAT JUL 21 2012

NMZ503-212200-
FAR NORTHWEST HIGHLANDS-
321 PM MDT SAT JUL 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN SAN JUAN AND
NORTHWESTERN RIO ARRIBA COUNTIES THROUGH 400 PM MDT...

AT 318 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CENTERED 15 MILES EAST OF NAVAJO LAKE STATE
PARK...OR ABOUT 17 MILES EAST OF NAVAJO DAM...MOVING NORTHWEST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...NAVAJO LAKE STATE PARK.

&&

LAT...LON 3700 10713 3674 10726 3684 10760 3701 10754
      3701 10714
TIME...MOT...LOC 2119Z 121DEG 15KT 3689 10732

44

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 1:14 PM MDTAreal Flood AdvisoryABQMcKinley, Sandoval91 min
Jul 21, 2:27 PM MDTAreal Flood AdvisoryABQCatron78 min
Jul 21, 2:58 PM MDTAreal Flood AdvisoryABQRio Arriba, San Juan92 min
Jul 21, 3:14 PM MDTAreal Flood AdvisoryABQCatron91 min
Jul 21, 4:54 PM MDTAreal Flood AdvisoryABQSan Juan81 min
Jul 21, 5:16 PM MDTAreal Flood AdvisoryABQLincoln, Socorro89 min
Jul 21, 5:29 PM MDTAreal Flood AdvisoryABQRio Arriba91 min

Nearby

Flash Flood Warnings in New Mexico, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.